MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = pno catheter, percutaneous, cutting/scoring.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified interventional procedure of the left leg, an advance enforcer 35 focal force pta balloon catheter ruptured at two atmospheres.The device was reportedly used to open another manufacturer's stent within a highly calcified lesion.The complaint device was removed over a wire and another balloon was used to compete the procedure.Unknown catheters, wires, and sheaths were also used during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 20jul2020.An unspecified cook 7 french sheath and unknown inflation device were used during the procedure.The balloon is believed to have ruptured longitudinally.The anatomy was not tortuous or angulated; however, the lesion, which extended from the left iliac to popliteal arteries, was reported to be highly calcified.After rupture, the balloon was removed from the sheath.There was no blood noted in the inflation device.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Initial report: as reported, during an unspecified interventional procedure of the left leg, an advance enforcer 35 focal force pta balloon catheter ruptured at two atmospheres.The device was reportedly used to open another manufacturer's stent within a highly calcified lesion.The complaint device was removed over a wire and another balloon was used to compete the procedure.Unknown catheters, wires, and sheaths were also used during the procedure.Additional information: additional information was received 20jul2020.An unspecified cook 7 french sheath and unknown inflation device were used during the procedure.The balloon is believed to have ruptured longitudinally.The anatomy was not tortuous or angulated; however, the lesion, which extended from the left iliac to popliteal arteries, was reported to be highly calcified.After rupture, the balloon was removed from the sheath.There was no blood noted in the inflation device.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Physical examination of the returned device showed: one balloon catheter was returned used.Biomatter was present, with no damage to the catheter.The balloon was unable to be inflated.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿device description: particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.¿ ¿intended use: the advance enforcer 35 focal-force pta balloon catheter is intended for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries, including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral, as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.Not for use in the cerebral or coronary vasculature.¿ ¿precautions: - use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ ¿instructions for use: 4.Inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert).¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded an unintended use error contributed to this incident.The user was using the balloon to open a stent within the patient, which could have caused the puncture and rupture of the balloon.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10294830
Report Number1820334-2020-01318
Device Sequence Number1072225
Product Code PNO
UDI-Device Identifier10827002352572
UDI-Public(01)10827002352572(17)221212(10)10207915
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141322
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model NumberG35257
Device Catalogue NumberASB5-35-135-6-4
Device Lot Number10207915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/20/2020
08/25/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date07/23/2020
09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERA STENT
Patient Age69 YR